Journal of Integral Equations and Applications

Global Dynamics of Strongly Monotone Retarded Equations with Infinite Delay

Jianhong Wu

Full-text: Open access

Article information

J. Integral Equations Applications, Volume 4, Number 2 (1992), 273-306.

First available in Project Euclid: 5 June 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Wu, Jianhong. Global Dynamics of Strongly Monotone Retarded Equations with Infinite Delay. J. Integral Equations Applications 4 (1992), no. 2, 273--306. doi:10.1216/jiea/1181075685.

Export citation


  • D.J. Bradley and R.M. May, Consequences of Helminth aggregation for the dynamics of schistosomiasis, Trans. Roy. Soc. Trop. Med. Hyg. 72 (1978), 262-273.
  • T.A. Burton, Volterra integral and differential equations, Academic Press, New York, 1983.
  • B.D. Coleman and V.J. Mizel, Norms and semigroups in the theory of fading memory, Arch. Rat. Mech. Anal. 23 (1966), 87-123.
  • --------, On the general theory of fading memory, Arch. Rat. Mech. Anal. 29 (1968), 18-31.
  • --------, On the stability of solutions of functional differential equations, Arch. Rat. Mech. Anal. 30 (1968), 173-196.
  • B.D. Coleman and D. Owen, On the initial value problem for a class of functional differential equations, Arch. Rat. Mech. Anal. 55 (1974), 275-299.
  • H. Freedman and J.H. Wu, Monotone semiflows generated by neutral functional differential equations with application to compartmental systems, Canadian J. Math., in press.
  • K. Hadeler and D. Glas, Quasimonotone systems and convergence to equilibrium in a population genetic model, J. Math. Anal. Appl. 95 (1983), 297-303.
  • J.K. Hale, Dynamical systems and stability, J. Math. Anal. Appl. 26 (1969), 39-59.
  • --------, Theory of functional differential equations, Appl. Math. Sci. 3, Springer-Verlag, New York, 1977.
  • --------, Retarded equations with infinite delay, in Proceedings of the summerschool and conference on functional differential equations and approximation of fixed points, (H.O. Peitgen and M.O. Walther, eds.), Bonn, 1978, 157-193.
  • --------, Asymptotic behavior of dissipative systems, Mathematical Surveys and Monographs 25, AMS, Providence, 1988.
  • J.K. Hale and J. Kato, Phase space for retarded equations with infinite delay, Funkcialaj Ekvac 21 (1978), 11-41.
  • M.W. Hirsch, The dynamical systems approach to differential equations, Bull. Amer. Math. Soc. 11 (1984), 1-64.
  • --------, Systems of differential equations that are competitive or cooperative II: Convergence almost everywhere, SIAM J. Math. Anal. 16 (1985), 423-439.
  • --------, Stability and convergence in strongly monotone dynamical systems, J. Reine Angew Math. 383 (1988), 1-53.
  • F. Kappel and W. Schappacher, Some considerations to the fundamental theory of infinite delay equations, J. Differential Equations 37 (1980), 141-183.
  • F. Kunish and W. Schappacher, Order preserving evolution operators of functional differential equations, Bull. Union Mate. Italiana 16B (1979), 480-500.
  • K.L. Lee and E.R. Lewis, Delay time models of population dynamics with application to schistosomiasis control, IEEE Trans. Biomed. Eng. BME-23 (1976), 225-233.
  • T. Lewis, A model for the parasitic disease bilharziasis, Adv. Appl. Probab. 7 (1975), 673-704.
  • N. MacDonald, Time lags in biological models, Lect. Notes in Biomath. 27, Springer-Verlag, London, 1978.
  • R.H. Martin, Asymptotic behavior of solutions to a class of quasimonotone functional differential equations, in Abstract Cauchy problems and functional differential equations, (F. Kappel and W. Schappacher eds.), Pitman, Boston, 1981, 91-111.
  • H. Matano, Asymptotic behavior and stability of solutions of semilinear diffusion equations, Publ. Res. Inst. Math. Sci. 15 (1979), 401-454.
  • --------, Existence of nontrivial unstable sets for equilibrium of strongly order-preserving systems, J. Fac. Sci. Univ. Tokyo, Sec. t-1A Math. 30 (1983), 645-673.
  • --------, Strongly order-preserving local semi-dynamical systems\emdash/theory and applications, in Proceedings of autumn course on semigroups, (Trieste, Italy, Dec. 1984), Res. Notes in Math., Pitman, New York, 1985.
  • R.M. May, Togetherness among schistosomes, its effects on the dynamics of the infection, Math. Biosci. 35 (1977), 301-343.
  • R.K. Miller, Nonlinear Volterra integral equations, Benjamin, New York, 1971.
  • T. Naito, Integral manifolds for linear functional differential equations on some Banach space, Funkcialaj Ekvac. 13 (1970), 199-213.
  • --------, On linear autonomous retarded equations with an abstract space for infinite delay, J. Differential Equations 33 (1979), 74-91.
  • --------, On autonomous linear functional differential equations with infinite retardations, J. Differential Equations 2 (1976), 297-315.
  • I. Nasell, On eradication of schistosomiasis, Theor. Popul. Biol. 10 (1976), 133-144.
  • I. Nasell and W.M. Hirsch, The transmission dynamics of schistosomiasis, Comm. Pure Appl. Math. 26 (1973), 395-453.
  • R.D. Nussbaum, The radius of the essential spectrum, Duke Math. J. 37 (1970), 473-488.
  • --------, Positive operators and elliptic eigenvalue problems, Math. Zeit. 186 (1984), 247-269.
  • --------, A folk theorem in the spectral theory of $c_0$-semigroups, Pac. J. Math. 113 (1984), 433-449.
  • --------, Hilbert's projective metric and iterated nonlinear maps, Mem. Amer. Math. Soc. 391, 1988.
  • Y. Ohta, Qualitative analysis of nonlinear quasimonotone dynamical systems described by functional differential equations, IEEE Trans. Circuits and Systems 28 (1981), 138-144.
  • K. Schumacher, Existence and continuous dependence for functional-\noindent differential equations with unbounded delay, Arch. Rat. Mech. Anal. 67 (1978), 315-335.
  • --------, Dynamical systems with memory on history-spaces with monotonic seminorms, J. Differential Equations 34 (1979), 440-463.
  • H. Smith, Periodic solutions of periodic competitive and cooperative systems, SIAM J. Math. Anal. 17 (1986), 1289-1318.
  • --------, Invariant curves for mappings, SIAM J. Math. Anal. 17 (1986), 1053-1067.
  • --------, Monotone semiflows generated by functional differential equations, J. Differential Equations 66 (1987), 420-442.
  • J. Wu, N. Liu and S. Zuo, The qualitative analysis of model of the transmission dynamics of Japaneses schistomiasis, Applied Mathematics, a Journal of Chinese Universities 2 (1987), 352-362.
  • J. Wu, Strong monotonicity principles and applications to Volterra integrodifferential equations, Differential Equations: Stability and Control (Saber ed.), Marcel Dekker, 1990, 519-528.
  • --------, Mathematical models for the transmission dynamics of schistosomiasis japonicum, preprint.